Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 98, NWS Shreveport, LA

October 26, 2009Red River County, Texas

NWS Shreveport, LA issued this flash flood warning at Oct 26, 2009, 1:59 AM CDT for Red River County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2009, 1:59 AM CDT (06:59 UTC)
Expired
Oct 26, 2009, 6:00 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

County Red River County, TX

The radar

The Western Arkansas radar (KSRX), 179 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2009-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2009-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1919 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 260659
FFWSHV
TXC387-261100-
/O.NEW.KSHV.FF.W.0098.091026T0659Z-091026T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 AM CDT MON OCT 26 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...CLARKSVILLE...BOXELDER...

* UNTIL 600 AM CDT

* AT 155 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
VERY HEAVY RAIN FROM A THUNDERSTORMS OVER THE WARNED AREA. RADAR HAS 
INDICATED THAT BETWEEN TWO TO THREE INCHES OF HAVE FALLEN IN THE 
LAST HOUR...AND MORE HEAVY RAINFALL IS POSSIBLE.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANCHESTER
  AND BAGWELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3389 9530 3391 9525 3396 9524 3395 9513
      3392 9512 3392 9508 3389 9508 3392 9507
      3387 9504 3387 9497 3375 9486 3375 9477
      3374 9479 3373 9475 3333 9476 3340 9488
      3339 9530

$$

PARKER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 8:55 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Oct 25, 8:55 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
855 PM CDT SUN OCT 25 2009

.DISCUSSION...
UPDATED OVERNIGHT WEATHER GRID TO REFLECT A GREATER THREAT
OF THUNDERSTORMS OVERNIGHT...AS STRONG STORMS HAVE DEVELOPED
AS NEAR AS DFW METRO AREA. HOWEVER...DID NOT CHANGE POPS.
AS CAPES MUCH LOWER IN REGION OF RED RIVER VALLEY...THAN WHERE
STORMS DEVELOPING...DO NOT EXPECT A LARGE THREAT OF SVR WX FOR AT
LEAST NEXT FEW HOURS. NORTHERN PORTIONS OF THE FLOOD WATCH
AREA...WHICH TAKES EFFECT AT 1 AM...WILL SEE THE INITIAL THREAT
FOR ANY POSSIBLE FLOODING...MAINLY DUE TO WHERE STORMS ARE
MOVING...BUT ALSO DUE TO HIGHER PREEXISTING SOIL MOISTURE./VII/

&&

.AVIATION...
SHRA AND TSRA ACTIVITY HAVE DEVELOPED AHEAD OF A COLD FRONT IN
CENTRAL OKLAHOMA. THIS ACTIVITY WILL INCREASE IN COVERAGE
TONIGHT...BUT ARKLATEX TERMINALS SHOULD NOT BE BOTHERED UNTIL AFTER
06Z. THE PRECIPITATION WILL SPREAD WELL INTO THE AREA AFTER
MIDNIGHT...REACHING INTO NW LA AROUND 12Z.  MOST TERMINALS WEST OF A
KELD-KAEX LINE WILL SEE SOME SHRA AND TSRA ACTIVITY ON TOMORROW.
CIGS AND VSBY WILL LIKELY DROP INTO MVFR/IFR FLIGHT CATEGORIES AS
THE PRECIPITATION AREA MOVES IN. /11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  55  69  55  66  50 /  50  70  90  70  10
MLU  49  72  56  69  47 /  10  30  90  80  20
DEQ  56  62  54  65  45 /  80 100  90  90  20
TXK  56  66  53  63  50 /  70  80  90  80  20
ELD  50  70  55  65  46 /  30  60  80  80  20
TYR  59  63  52  66  52 /  80 100 100  60  10
GGG  58  68  53  66  50 /  70  90  90  60  10
LFK  62  71  55  69  50 /  50  80  90  40  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: OKZ077.

TX...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&
Hazardous weather outlook, Oct 25, 11:26 AM CDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1126 AM CDT SUN OCT 25 2009

ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124-125-136-137-
149-150-261630-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-SMITH-GREGG-
CHEROKEE-RUSK-
1126 AM CDT SUN OCT 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP GENERALLY
NORTHWEST OF THE INTERSTATE 30 CORRIDOR TONIGHT AHEAD OF AN
APPROACHING UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT. THESE
STORMS WILL BECOME MORE NUMEROUS AFTER MIDNIGHT ALONG AND AHEAD OF
THE COLD FRONT...WHICH WILL ENTER SOUTHEAST OKLAHOMA AND NORTH
TEXAS BY DAYBREAK MONDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLY
LATE TONIGHT OVER MCCURTAIN COUNTY OKLAHOMA...BEFORE THE HEAVY
RAIN BEGINS TO SHIFT EAST INTO SOUTHWEST ARKANSAS AND NORTHEAST
TEXAS MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AREAS OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE ONGOING ACROSS
THE REGION MONDAY...SLOWLY SPREADING EAST INTO SOUTHWEST ARKANSAS
AND NORTHEAST TEXAS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH
RAINFALL AMOUNTS OF ONE TO THREE INCHES POSSIBLE BEFORE THE RAIN
DIMINISHES FROM WEST TO EAST TUESDAY. GIVEN THE ALREADY SATURATED
GROUND IN WAKE OF PREVIOUS HEAVY RAINFALL WHICH FELL LAST
WEEK...THIS ADDITIONAL RAINFALL MAY RESULT IN FLASH
FLOODING...WITH THIS THREAT ENDING BY TUESDAY MORNING.

ANOTHER STORM SYSTEM WILL AFFECT THE REGION ON THURSDAY. THIS
SYSTEM WILL ALSO BRING THE THREAT FOR ADDITIONAL HEAVY RAINFALL
AND FLASH FLOODING. RESIDENTS ARE URGED TO CONTINUE TO MONITOR THE
LATEST FORECASTS REGARDING THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT.

ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ126-138-151>153-
165>167-261630-
NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-
CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
MARION-HARRISON-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1126 AM CDT SUN OCT 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE LATE TONIGHT ACROSS
DEEP EAST TEXAS...NORTHWEST LOUISIANA...AND SOUTH CENTRAL ARKANSAS
AHEAD OF AN APPROACH UPPER LEVEL STORM SYSTEM. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND EMBEDDED THUNDERSTORMS WILL GRADUALLY INCREASE FROM
WEST TO EAST ACROSS EAST TEXAS...SOUTH CENTRAL ARKANSAS...AND
NORTH LOUISIANA EARLY MONDAY...AHEAD OF A COLD FRONT THAT WILL
ENTER THE AREA MONDAY AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE AT TIMES...WITH RAINFALL AMOUNTS OF TWO TO FOUR
INCHES...WITH ISOLATED HIGHER AMOUNTS EXPECTED...BEFORE
DIMINISHING FROM WEST TO EAST TUESDAY. GIVEN THE ALREADY SATURATED
GROUNDS IN WAKE OF PREVIOUS HEAVY RAINFALL WHICH FELL LATE LAST
WEEK...THIS ADDITIONAL RAINFALL MAY RESULT IN FLASH
FLOODING...WITH THIS THREAT ENDING BY TUESDAY MORNING. IN
ADDITION...THIS SYSTEM SYSTEM WILL BRING A SLIGHT POSSIBILITY OF AN
ISOLATED SEVERE WEATHER THREAT MONDAY INTO MONDAY NIGHT...MAINLY
ACROSS DEEP EAST TEXAS AND PORTIONS OF NORTH CENTRAL LOUISIANA.
DAMAGING WINDS AND EVEN AN ISOLATED TORNADO CAN NOT BE RULED OUT
BEFORE THE THREAT DIMINISHES TUESDAY MORNING.

ANOTHER STORM SYSTEM WILL AFFECT THE REGION ON THURSDAY. THIS
SYSTEM WILL ALSO BRING THE THREAT FOR ADDITIONAL HEAVY RAINFALL
AND FLASH FLOODING. RESIDENTS ARE URGED TO CONTINUE TO MONITOR THE
LATEST FORECASTS REGARDING THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 7:42 AM CDTAreal Flood AdvisorySHVCamp, Franklin, Morris, Red River, Smith, Titus and 2 more4 hr
Oct 26, 8:54 AM CDTRiver Flood WarningSHVBowie, Red River4 days
Oct 26, 11:37 AM CDTRiver Flood WarningSHVPanola, Shelby16 days

Nearby

Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.